Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 14, 2011, 1:49 PM EDT for Jeff Davis County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2011, 1:49 PM EDT (17:49 UTC)
- Expired
- Jul 14, 2011, 2:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
County Jeff Davis County, GA
The radar
The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2513 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233
WWUS82 KFFC 141749
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EDT THU JUL 14 2011
GAZ110-111-141815-
149 PM EDT THU JUL 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHEELER AND
TELFAIR COUNTIES UNTIL 215 PM EDT...
AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR LUMBER CITY...MOVING SOUTHEAST AT
5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHEELER AND TELFAIR COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE SPRING HILL...TOWNS AND LUMBER CITY.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3193 8288 3203 8270 3193 8261 3191 8264
3192 8267 3190 8269 3185 8275 3185 8277
3183 8279 3183 8281
TIME...MOT...LOC 1748Z 327DEG 5KT 3191 8273
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 1:07 PM EDT, 42 minutes earlier.
Area forecast discussion, Jul 14, 1:07 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
107 PM EDT THU JUL 14 2011
.PREV DISCUSSION... /ISSUED 730 AM EDT THU JUL 14 2011/
SHORT TERM /TODAY THROUGH SATURDAY/...
UPPER RIDGE CONTINUES TO WEAKEN OVER THE SOUTHEAST U.S. DURING
THE PERIOD AS AN UPPER TROUGH DEEPENS ALONG THE NEW ENGLAND COAST.
MEANWHILE MODELS SIMILAR WITH BACK DOOR FRONT MEANDERING ACROSS
NORTH CENTRAL GEORGIA INTO FRIDAY BEFORE SHIFTING INTO SOUTH
GEORGIA ON SATURDAY. WITH FRONTAL BOUNDARY IN THE AREA...ABUNDANT
LOW LEVEL MOISTURE AND HEATING OF THE DAY...GOOD CHANCE POPS SEEM
IN ORDER TODAY. GOOD CHANCE TO LIKELY POPS FRIDAY WITH MODELS
INDICATING A WAVE DEVELOPING AND MOVING ALONG THE BOUNDARY. BACK
TO CHANCE POPS SATURDAY WITH THE FRONT SLIPPING FARTHER SOUTH.
SEVERE STORMS NOT SO MUCH OF AN ISSUE THIS PERIOD...BUT FOCUS WILL
BE MORE ON HEAVY RAIN POTENTIAL WITH PRECIPITABLE WATER VALUES 2
INCHES OR BETTER. WITH SOME COOLER AIR BEHIND THE FRONT SPREADING
INTO THE STATE...INCREASED CLOUDS AND PRECIP
CHANCES...TEMPERATURES WILL BE A HARD CALL. NAM MOS RUNNING SOME 5
TO 8 DEGREES COOLER THAN GFS MOS ON HIGHS TODAY AND FRIDAY.
COMPROMISE SEEMS BEST SOLUTION AT THIS POINT...AND WITH THIS
COMPROMISE EXPECT HEAT INDICES TO STAY BELOW ADVISORY CRITERIA.
MAV/MET MOS TEMPS ARE MORE IN LINE SATURDAY AND PLAN TO STAY
CLOSE.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
EXTENDED PROGS CONTINUE TO HOLD ON TO THE REMNANTS OF THE WEAK
BOUNDARY NEAR THE GEORGIA-FLORIDA BORDER THROUGH MUCH OF THE
PERIOD. SOMEWHAT DRIER AIR INDICATED ACROSS NORTH GEORGIA WHICH
SHOULD LEAD TO LESSENING CHANCES FOR PRECIP...BUT WITH THE
BOUNDARY STILL IN THE VICINITY WILL HOLD ON TO LOW CHANCE POPS
MAINLY ACROSS CENTRAL GEORGIA. BY WEDNESDAY...MODELS HINTING AT
ANOTHER BOUNDARY DRIFTING SOUTH FROM THE OHIO VALLEY AND MAY SEE
INCREASED PRECIP CHANCES BACK ACROSS NORTH GEORGIA WEDNESDAY AND
BEYOND. COOLER TEMPS LOOK TO CONTINUE THROUGH THE WEEKEND WITH
READINGS GETTING BACK ABOVE NORMAL FOR THE BEGINNING OF THE
WORKWEEK.
CLIMATE...
RECORDS FOR 07-14
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 101 1966 74 1940 79 1980 61 1967
1954
1932
KATL 98 1954 75 1967 81 1980 59 1976
1938 1940 1967
1897
KCSG 102 1977 82 1999 79 1981 64 1953
1966 1967
1964
KMCN 101 1977 76 1911 78 1980 61 1967
1932 1918
&&
.AVIATION...
18Z UPDATE...
EXPECT THUNDERSTORMS TO CONTINUE TO DEVELOP. OTHERWISE VFR CONDITIONS
EXCEPT NEAR STORMS. IFR-MVFR CEILINGS INCREASING TONIGHT WITH AT
LEAST SOME IFR-MVFR VSBYS. SURFACE WINDS E AROUND 10 KTS EXCEPT
VARIABLE AT CSG. HOW MUCH CONVECTION WHERE AND WHEN STILL HIGHLY
UNCERTAIN BUT STORMS WILL CONTINUE TO DEVELOP. BDL
//ATL CONFIDENCE...
18Z UPDATE...
HIGH CONFIDENCE FOR WINDS...CEILINGS AND VSBYS THIS AFTERNOON INTO TONIGHT.
HIGH CONFIDENCE FOR STORMS NEAR ATL.
LOW CONFIDENCE ON DURATION AND IMPACT.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 94 72 82 68 / 50 40 50 40
ATLANTA 93 73 83 69 / 50 40 60 40
BLAIRSVILLE 88 70 77 64 / 40 30 50 40
CARTERSVILLE 93 73 84 71 / 50 30 60 40
COLUMBUS 95 75 87 73 / 50 50 60 50
GAINESVILLE 92 72 80 68 / 50 30 50 40
MACON 95 75 85 72 / 50 50 60 50
ROME 93 74 89 71 / 40 30 60 40
PEACHTREE CITY 93 73 83 70 / 50 50 60 50
VIDALIA 95 76 88 73 / 50 50 60 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&Hazardous weather outlook, Jul 14, 10:20 AM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1020 AM EDT THU JUL 14 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1020 AM EDT THU JUL 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS POSSIBLE WITH SCATTERED THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. .SYNOPSIS... AN UPPER LEVEL RIDGE WILL CONTINUE OVER THE AREA...BUT A WEAK UPPER LEVEL DISTURBANCE WILL DEVELOP OVER THE NORTHERN GULF COAST. MEANWHILE A WEAK COLD FRONT WILL CONTINUE TO DRIFT OVER THE AREA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORMS WILL BE STRONG GUSTY WINDS...HEAVY RAIN WITH LOCAL FLOODING POSSIBLE AND FREQUENT LIGHTNING. HAIL WILL ALSO BE POSSIBLE. .DISCUSSION... A WARM AND MOIST AIRMASS WILL CONTINUE OVER THE AREA. CAPES ABOVE 2000 CAN BE EXPECTED. WITH WEAK UPPER LEVEL FLOW...STORMS WILL MOVE SLOW. HEAVY RAINFALL CAN BE EXPECTED WITH ANY THUNDERSTORM THAT DEVELOPS WITH LOCALIZED FLOODING POSSIBLE. THE BIGGER STORMS WILL HAVE POTENTIAL FOR STRONG GUSTY WINDS WITH HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SPOTTERS ARE ENCOURAGED TO SUMMIT REPORTS OF ANY SEVERE WEATHER. BDL
In the hours before
Special weather statement, Jul 14, 8:45 AM EDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 AM EDT THU JUL 14 2011
GAZ036-038-141315-
845 AM EDT THU JUL 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN OGLETHORPE
AND CLARKE COUNTIES UNTIL 915 AM EDT...
AT 843 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SANDY CROSS...MOVING NORTHEAST AT 5 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS OGLETHORPE AND CLARKE COUNTIES...INCLUDING
AREAS AROUND DUNLAP...STEPHENS...SMITHONIA...LEXINGTON...HUTCHINGS...
CRAWFORD...ARNOLDSVILLE...WINTERVILLE...SANDY CROSS...POINT PETER AND
VESTA. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3383 8295 3372 8313 3395 8334 3405 8312
3403 8311 3403 8309 3401 8305 3403 8303
3405 8297 3404 8295 3392 8287
TIME...MOT...LOC 1245Z 242DEG 3KT 3392 8310Special weather statement, Jul 14, 1:32 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
132 PM EDT THU JUL 14 2011
GAZ080-081-141800-
132 PM EDT THU JUL 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TAYLOR AND
CRAWFORD COUNTIES UNTIL 200 PM EDT...
AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HORNS...MOVING WEST AT 5 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TAYLOR AND CRAWFORD COUNTIES...INCLUDING
AREAS AROUND HORNS...NAKOMIS...ROBERTA...REYNOLDS AND FICKLING MILL.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3257 8428 3272 8423 3272 8422 3270 8422
3270 8420 3274 8418 3277 8416 3270 8395
3253 8400
TIME...MOT...LOC 1732Z 105DEG 4KT 3264 8408Special weather statement, Jul 14, 1:48 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
148 PM EDT THU JUL 14 2011
GAZ089-090-141815-
148 PM EDT THU JUL 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MUSCOGEE
AND CHATTAHOOCHEE COUNTIES UNTIL 215 PM EDT...
AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EELBECK/WEST FORT BENNING...MOVING SOUTHEAST
AT 5 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MUSCOGEE AND CHATTAHOOCHEE COUNTIES...
INCLUDING AREAS AROUND UPATOI...NORTH FORT BENNING...EELBECK/WEST
FORT BENNING AND CHRISTOPHER. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3256 8482 3256 8467 3253 8468 3252 8469
3253 8465 3253 8464 3250 8464 3249 8466
3231 8466 3230 8484
TIME...MOT...LOC 1748Z 331DEG 3KT 3247 8470Special weather statement, Jul 14, 1:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EDT THU JUL 14 2011
GAZ110-111-141815-
149 PM EDT THU JUL 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHEELER AND
TELFAIR COUNTIES UNTIL 215 PM EDT...
AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR LUMBER CITY...MOVING SOUTHEAST AT
5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHEELER AND TELFAIR COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE SPRING HILL...TOWNS AND LUMBER CITY.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3193 8288 3203 8270 3193 8261 3191 8264
3192 8267 3190 8269 3185 8275 3185 8277
3183 8279 3183 8281
TIME...MOT...LOC 1748Z 327DEG 5KT 3191 8273The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:45 AM EDT | Special Weather Statement | FFC | Oglethorpe | 30 min |
| Jul 14, 1:32 PM EDT | Special Weather Statement | FFC | Crawford | 28 min |
| Jul 14, 1:48 PM EDT | Special Weather Statement | FFC | Chattahoochee | 27 min |
| Jul 14, 1:52 PM EDT | Special Weather Statement | FFC | Muscogee | 23 min |
| Jul 14, 2:06 PM EDT | Special Weather Statement | FFC | Wilcox | 24 min |
| Jul 14, 2:14 PM EDT | Special Weather Statement | FFC | Muscogee | 31 min |
| Jul 14, 2:32 PM EDT | Special Weather Statement | FFC | Stewart | 28 min |
| Jul 14, 2:39 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 51 min |
| Jul 14, 2:57 PM EDT | Special Weather Statement | FFC | Dooly, Pulaski | 33 min |
| Jul 14, 3:02 PM EDT | Special Weather Statement | FFC | Troup | 28 min |
| Jul 14, 3:06 PM EDT | Special Weather Statement | FFC | Stewart | 24 min |
| Jul 14, 3:23 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 37 min |
| Jul 14, 3:31 PM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Jul 14, 3:33 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 27 min |
| Jul 14, 3:49 PM EDT | Special Weather Statement | FFC | Telfair | 26 min |
| Jul 14, 3:57 PM EDT | Special Weather Statement | FFC | Crisp | 33 min |
| Jul 14, 4:08 PM EDT | Special Weather Statement | FFC | Sumter, Webster | 37 min |
| Jul 14, 4:32 PM EDT | Special Weather Statement | FFC | Crisp | 43 min |
| Jul 14, 4:34 PM EDT | Special Weather Statement | FFC | Dodge, Laurens | 41 min |
| Jul 14, 4:41 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Sumter | 34 min |
| Jul 14, 5:12 PM EDT | Special Weather Statement | FFC | Sumter | 48 min |
| Jul 14, 5:41 PM EDT | Special Weather Statement | FFC | Emanuel, Johnson | 49 min |
| Jul 14, 5:47 PM EDT | Special Weather Statement | FFC | Crawford, Houston, Peach | 43 min |
| Jul 14, 6:16 PM EDT | Special Weather Statement | FFC | Talbot | 44 min |
| Jul 14, 6:19 PM EDT | Special Weather Statement | FFC | Johnson | 26 min |
| Jul 14, 6:25 PM EDT | Special Weather Statement | FFC | Emanuel | 35 min |
| Jul 14, 6:52 PM EDT | Special Weather Statement | FFC | Harris | 38 min |
| Jul 14, 6:55 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 35 min |
| Jul 14, 6:58 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 47 min |
| Jul 14, 7:00 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 30 min |
| Jul 14, 7:17 PM EDT | Special Weather Statement | FFC | Coweta, Pike | 43 min |
| Jul 14, 7:26 PM EDT | Special Weather Statement | FFC | Harris | 49 min |
| Jul 14, 7:32 PM EDT | Special Weather Statement | FFC | Lamar | 43 min |
| Jul 14, 7:38 PM EDT | Special Weather Statement | FFC | Jefferson, Washington | 52 min |
| Jul 14, 7:56 PM EDT | Special Weather Statement | FFC | Heard | 49 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.